Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 5, 2025, 1:33 PM PDT for Lincoln County, Nevada. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 1:33 PM PDT (20:33 UTC)
- Expired
- Jun 5, 2025, 6:30 PM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 139 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WGUS55 KVEF 052033
FFWVEF
NVC017-060130-
/O.NEW.KVEF.FF.W.0030.250605T2033Z-250606T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
133 PM PDT Thu Jun 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
East Central Lincoln County in south central Nevada...
* Until 630 PM PDT.
* At 133 PM PDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pioche, Cathedral Gorge State Park, Panaca and Echo Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3813 11434 3807 11424 3800 11426 3787 11424
3784 11426 3777 11433 3769 11439 3766 11447
3779 11458 3797 11463 3808 11457
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
302
WGUS75 KVEF 052136
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
236 PM PDT Thu Jun 5 2025
NVC017-060130-
/O.CON.KVEF.FF.W.0030.000000T0000Z-250606T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
236 PM PDT Thu Jun 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT THIS
EVENING FOR EAST CENTRAL LINCOLN COUNTY...
At 236 PM PDT, Trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pioche, Cathedral Gorge State Park, Panaca and Echo Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3813 11434 3807 11424 3800 11426 3787 11424
3784 11426 3777 11433 3769 11439 3766 11447
3779 11458 3797 11463 3808 11457
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS232
WGUS75 KVEF 060126
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
626 PM PDT Thu Jun 5 2025
NVC017-060136-
/O.EXP.KVEF.FF.W.0030.000000T0000Z-250606T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
626 PM PDT Thu Jun 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR
EAST CENTRAL LINCOLN COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3813 11434 3807 11424 3800 11426 3787 11424
3784 11426 3777 11433 3769 11439 3766 11447
3779 11458 3797 11463 3808 11457
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:09 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 12:09 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1209 PM PDT Thu Jun 5 2025 .SYNOPSIS...Isolated-to-scattered showers and thunderstorms are expected across southern Nevada and northwest Arizona this afternoon with lesser chances in southeastern California. Gusty outflow winds, frequent lightning, small hail, and moderate-to-heavy rain will be threats with any storms that develop. Additional weaker storms are possible tomorrow. Things will begin to dry out and heat up as we head into the weekend. && .SHORT TERM...Today through Friday. An elongated positively tilted 500 mb trough will move east through the forecast area today. Increased vorticity advection combined with plentiful moisture (PWATs 100 to 200 percent of average) and daytime surface heating has already led to thunderstorm development over Mohave County and parts of southern Nevada as of 12 PM PDT. The strongest storms over far southern Clark County feature cloud tops above 30,000 feet and are producing heavy rainfall and frequent lightning. Hail and strong outflow winds are possible with any storms today, but weaker shear should result in smaller hail compared to earlier this week. Guidance shows storms becoming more numerous through the day as instability increases with surface heating. Convection should taper off tonight as surface heating ends and atmospheric instability is exhausted by storm activity. Although moisture and instability decrease tomorrow, there should be enough left for some isolated storm development in the afternoon. SBCAPE values fall to 500 J/kg or less with PWATs still around 200 percent in some areas. Storm activity will primarily be over high terrain where lift is the greatest. Outside of storms, temperatures return to near average temperatures for early June, which for Las Vegas means highs in the mid 90s. .LONG TERM...Saturday through Wednesday. A return to more typical early June hot and dry conditions is on tap for southern Nevada, southeastern California and northwestern Arizona starting this weekend. Ensemble guidance and cluster analyses remain in good agreement regarding a strengthening ridge over the region, which will facilitate a decrease in moisture and gradually warming temperatures, warming to well above normal Sunday through at least Tuesday. Fairly widespread highs in the 90s and lower 100s are expected Sunday through Tuesday, with Monday and Tuesday looking to be the hottest days of the forecast. Along with the warming temperatures will be increasing HeatRisk, with "Major" HeatRisk returning to Death Valley and the Lower Colorado River Valley on Saturday, gradually expanding across other lower elevations through early next week, with "Extreme" HeatRisk possible for the lowest Valleys Monday and Tuesday. Thereafter, ensemble members begin to diverge, with some indications that a weak trough may try to undercut the ridge heading into midweek, but with little in the way of moisture, this trough would have little impact other than tempering the hot temperatures by a couple of degrees, and producing some breezy conditions. Stay tuned. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Convection will develop today and is expected to be more widespread than yesterday and may impact all terminals. Thunderstorms in and around the valley could produce gusty erratic winds with gusts over 30KT, especially between 20Z and 02Z. In addition- storms today could produce lightning, small hail, moderate to heavy that could reduce visibility to 6sm, and CIGs to 8000ft. Outside of convection influence, southeast winds are expected this afternoon around 8KT with intermittent gusts to around 15KT. Precipitation will diminish after 03Z this evening. Winds may be erratic for a few hours after thunderstorms end depending on how outflow impact the valley this afternoon, but diurnal winds trends with light winds speeds are expected to set up by 08Z at the latest. Light winds following typical trends will then persist through the rest of the TAF period. On Friday, isolated showers and thunderstorms may develop after 20Z but the chance for convection and convective impacts is much lower on Friday compared to today. It is less likely that gusty outflows will impact the valley on Friday with the most likely scenario being light diurnal wind trends continuing through the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Scattered showers and thunderstorms will develop this afternoon in Clark, Lincoln, and northern Mohave counties, as well as in the Sierra. Convection today could produce erratic wind gusts over 30KT, moderate to heavy rain, reduced visibility due to heavy rain or blowing dust, lightning, and CIGS below 10kft. Precipitation will diminish after 03Z, with dry conditions expected across the region by 08Z. After a dry night, additional showers and thunderstorms should develop after 18Z on Friday in southern Nevada and western Arizona, however convection on Friday will be less widespread and less likely to produce impacts compared to today. Outside of convective influence, expected south to southwest winds around 10KT to develop this afternoon across the region with the strongest winds expected in the Colorado River Valley where gusts up to 20KT are likely. Winds will diminish after sunset with typical light wind patterns expected tonight and Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Meltzer LONG TERM...Phillipson AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 5, 1:33 PM PDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
133 PM PDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM Rain 6 ENE Mountain Pass 35.51N 115.43W
06/05/2025 U0.00 Inch San Bernardino CA Law Enforcement
Solo vehicle rollover into the center divide
of Interstate 15 during heavy rain.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:09 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 66 min |
| Jun 5, 11:35 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jun 5, 12:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jun 5, 2:16 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jun 5, 2:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
| Jun 5, 2:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 61 min |
| Jun 5, 3:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Jun 5, 3:13 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.